Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 33, NWS Eureka, CA

April 16, 2014

NWS Eureka, CA issued this small craft advisory at Apr 16, 2014, 8:38 PM PDT. It took effect at Apr 16, 2014, 9:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 8:38 PM PDT (03:38 UTC)
In effect from
Apr 16, 2014, 9:00 PM PDT
Expired
Apr 17, 2014, 8:54 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WHUS76 KEKA 170338
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 PM PDT WED APR 16 2014


PZZ475-171145-
/O.CAN.KEKA.GL.W.0009.000000T0000Z-140417T0400Z/
/O.NEW.KEKA.SC.Y.0033.140417T0400Z-140417T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
838 PM PDT WED APR 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA
  THIS EVENING WILL EASE TO 10 TO 20 KT THU.

* SEAS...N 8 TO 11 FT AROUND 8 TO 10 SECONDS WILL SUBSIDE TO 5 TO
  7 FT THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-171000-
/O.CAN.KEKA.SC.Y.0031.000000T0000Z-140417T0400Z/
/O.NEW.KEKA.SC.Y.0033.140417T0400Z-140417T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
838 PM PDT WED APR 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA
  THIS EVENING WILL EASE TO 10 TO 20 KT OVERNIGHT.

* SEAS...N 7 TO 10 FT AROUND 8 TO 10 SECONDS WILL SUBSIDE TO 4 TO
  6 FT THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
664 
WHUS76 KEKA 170936
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 AM PDT THU APR 17 2014

PZZ455-171600-
/O.EXT.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
236 AM PDT THU APR 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA
  THIS MORNING WILL EASE TO 10 TO 20 KT TODAY.

* SEAS...N 7 TO 9 FT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-171600-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 AM PDT THU APR 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA
  WILL EASE TO 10 TO 20 KT TODAY.

* SEAS...N 8 TO 10 FT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
195 
WHUS76 KEKA 171554
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PDT THU APR 17 2014


PZZ475-172300-
/O.CAN.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/
/O.NEW.KEKA.SC.Y.0034.140417T1600Z-140417T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PDT THU APR 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

THE STRONGEST WINDS ARE IN THE SOUTHERN THIRD OF THE ZONE.

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA
  WILL EASE TO 10 TO 20 KT LATE THIS AFTERNOON.

* SEAS...N 8 TO 10 FT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-171700-
/O.CAN.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
854 AM PDT THU APR 17 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 4:30 PM PDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 16, 4:30 PM PDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
430 PM PDT WED APR 16 2014

.SYNOPSIS...A WEAK FRONTAL BOUNDARY WILL BRING LIGHT RAIN TO AREAS
NORTH OF CAPE MENDOCINO ON THURSDAY. THEN...BUILDING HIGH PRESSURE
WILL RESULT IN A MOSTLY DRY WEEKEND BEFORE A STRONGER SYSTEM
IMPACTS NORTHWEST CALIFORNIA. THIS SYSTEM IS CAPABLE OF BRINGING
RAIN AND MOUNTAIN SNOW TO THE REGION BY EARLY NEXT WEEK.

&&

.DISCUSSION...
A BUILDING RIDGE OF HIGH PRESSURE POSITIONED OVER THE WESTERN UNITED
STATES HAS RESULTED IN A MOSTLY CLEAR DAY ACROSS NORTHERN
CALIFORNIA. CLEAR SKIES WILL BE SHORT LIVED AS CLOUD COVER ALOFT
INCREASES OVERNIGHT WITH THE APPROACH OF A SHORTWAVE TROUGH. THIS
SYSTEM WILL BRING THE NEXT OPPORTUNITY FOR LIGHT RAIN ON THURSDAY.
MOST RAIN WILL BE RESTRICTED NORTH OF CAPE MENDOCINO WITH AMOUNTS
AROUND 0.10" OR LESS AND PERHAPS UP TO 0.25" IN THE MOUNTAINS OF DEL
NORTE COUNTY. FRIDAY AND SATURDAY WILL BE MOSTLY DRY BEFORE ANOTHER
SYSTEM BRINGS A BRIEF SHOT OF RAIN SATURDAY NIGHT INTO SUNDAY.
AGAIN, THE BEST CHANCES WILL BE RESTRICTED TO AREAS NORTH OF CAPE
MENDOCINO WITH PRECIPITATION AMOUNTS TO REMAIN VERY LIGHT.

A MORE PROMINENT SYSTEM IS EXPECTED TO IMPACT THE PACIFIC NORTHWEST
EARLY NEXT WEEK AS A LOW OFF THE COAST OF BRITISH COLUMBIA DIGS
SOUTHWARD. LONG RANGE MODELS HAVE BEEN DOING A POOR JOB HANDLING
SHORTWAVES IN THE EXTENDED, HOWEVER, CONFIDENCE HAS INCREASED SINCE
FORECAST CONFIDENCE TOOLS HAVE SIGNALED A TREND TOWARDS A DEEPENING
LOW OVER THE PAST FEW DAYS. THERE IS STILL UNCERTAINTY IN ARRIVAL
TIME OF THIS SYSTEM BUT PAST MODEL RUNS SHOW THE ECMWF HAS BEEN
TRENDING TOWARDS THE MORE PROGRESSIVE GFS. AS A RESULT, STARTING ON
MONDAY POPS HAVE BEEN INCREASED FROM AN ALL MODEL BLEND WITH THE CAP
UP IN 50 THE PERCENT RANGE AND ABOVE CLIMO POPS FOR THE TAIL END OF
THE FORECAST.\KML

&&

.AVIATION...ALONG THE COAST...THE PRESSURE GRADIENT IS GENERATING
GUSTY NORTHERLY WINDS. THESE WINDS WILL SUBSIDE AFTER SUNSET AS THE
PRESSURE GRADIENT RELAXES. VFR CONDITIONS THEN BECOMING MVFR AFTER
0900Z DUE TO CEILINGS. INLAND...EXPECT VFR CONDITIONS TO PREVAIL
WITH LIGHT TERRAIN DRIVEN WINDS. INCREASING MID AND HIGH CLOUDS
THURSDAY AS A FRONT APPROACHES NORTHERN CALIFORNIA. KENNEDY

&&

.MARINE...THE WINDS AND SEAS WILL CONTINUE TO DIMINISH TONIGHT AND
THURSDAY AS THE OFFSHORE HIGH PRESSURE SYSTEM WEAKENS AND SHIFTS TO
THE WEST. GALE FORCE WIND GUSTS CONTINUE IN THE SOUTHERN THIRD OF
THE SOUTHERN OUTER WATERS...SO KEPT THE GALE WARNING GOING. THESE
WINDS SHOULD DIMINISH BY 9:00 PM. A SMALL CRAFT ADVISORY WILL BE
NEEDED FOR THESE WATERS ONCE THE GALE IS CANCELLED.  THE SMALL CRAFT
ADVISORY IN THE SOUTHERN INNER WATERS CONTINUES UNTIL 9:00 PM THIS
EVENING. THE SMALL CRAFT ADVISORY FOR THE NORTHERN OUTER WATERS WAS
CANCELLED AS THE WINDS HAVE SUBSIDED. A STRONG LOW PRESSURE SYSTEM
WILL MOVE INTO THE EASTERN GULF OF ALASKA THIS WEEKEND AND WILL
GENERATE ELEVATED WESTERLY SWELLS THAT WILL PROPAGATE THROUGH THE
OFFSHORE WATERS. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ455.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 16, 8:21 AM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
821 AM PDT WED APR 16 2014

CAZ001>004-076-171530-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
821 AM PDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:54 AM PDTSmall Craft AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.